CSN Login
Members Online: 13

Arimidex

Mittensandmedwick
Posts: 85
Joined: Jul 2012

Hi ladies I hope everyone is doing ok. Just wanted to check in. I had to stop taking arimidex for two weeks because of severe tingling and pain in my hand. Saw the Onco Dr on Thursday and he gave me neuron ton and had me start taking the arimidex again. I have an app with him next month so I will se. How it goes. In the mean time I am having my first MRI done on Monday since my surgery last June. Keeping my fingers crossed that we don't find anything. I will keep you posted

 

thanks

Patricia

 

 

smalldoggroomer's picture
smalldoggroomer
Posts: 1181
Joined: May 2010

Hi Patricia,

         Glad to hear your doing well. Thank you for posting that. I had to stop taking Arimidex after 9 months because of joint pain. Hoping yours don't come back. I''l be waiting to hear about the MRI and praying for great news. Keep us posted OK. Take care Darlin

Mittensandmedwick
Posts: 85
Joined: Jul 2012

Hi smalldoggrommer sorry I don't know your name, but I want to say thanks for your feedback and your support

Pink Rose
Posts: 495
Joined: Nov 2012

Good luck with your MRI!

Different Ballgame's picture
Different Ballgame
Posts: 870
Joined: Jan 2010

Arimedix affected both hands with neuropathy.  It affecrted my knees.  It gave me  a fast growing rash on my torso and back.   First sympton was right heel pain.  My reactions did not start until 4-5 months after being on it.  From that point on, more side effects developed with each month.

Other people who take Arimedix have no problems with it.

Good luck, Patricia

 

burcu123
Posts: 70
Joined: Jan 2013

I did some research on the internet. Grape seed extract contains a natural aromatase inhibitor.

It can not replace real medicine but if you can not tolerate any aromatose inhibitors, after asking your oncologist , if he or she allows you can try grape seed extract.

You can google it or check on wikipedia and take these information to your oncologist

Sobina
Posts: 1
Joined: Jan 2013

Hi Patricia,

I'm about to start Arimidex (Anastrozol) treatment and very concerned about it's side effects, even though the drug description qualifies all possible side  effects as 'Less Common'.  From what I read on this site I can see that my concernes are not pointless .   Seems that everyone who takes this medicine has a problem. You are the only one who mentioned that "others who take it have no problems".   How many those lucky people do you know and how long time they've been taking Arimidex ?

 

eihtak
Posts: 836
Joined: Oct 2011

Hi, everyone reacts different to the same med for no explained reason sometimes. I have been on Arimidex (generic Anastrozole) for a bout 10months now. In the beginning I may have had some joint pain and have gained about 5 pounds (which I needed). I still have occasional aches and pains a little more than I did before but really very seldom. I do exercise regularly, do some stretching and light yoga too. Once I started that, almost any negative side effects seemed to diminish. I also found that taking it in the evening gave me less problems, I take it right before going to bed and it does not bother my sleep. There are others with positive comments, hopefully they will chime in.

survivorbc09
Posts: 4378
Joined: Jun 2009

Patricia, did I miss your test results?  And, how are you doing now?

 

Hugs, Jan

sea60's picture
sea60
Posts: 2601
Joined: May 2010

I didn't have luck at all with this drug. Horrible joint pain, depression and just felt overall "yuck". Some folks CAN tolerate it but I wasn't one of them.

 

Best wishes.

 

Sylvia

Unhappy
Posts: 88
Joined: Dec 2012

and hoping your MRI is ok.

Snowkitty's picture
Snowkitty
Posts: 295
Joined: Jun 2010

I had been taking Arimidex for a little over 2 years.  I would swear that it had absolutely no negative side effects.  That is until I had to stop due to a new CA. 

Now that knee arthritis that creeped up slowly is completely gone.  Who would'v thunk it!

Guess I was wrong about my side effects.

Cindy

Lynn Smith
Posts: 1265
Joined: Mar 2011

My sister takes arimidex.She had a cough and thought it might be that.Seems she told me it was one side effect.Coughing.she's had a cold and nothing to do with that.The cold lingered so long she started wondering if it was the new meds.She just wasn't taking care of herself and wasn't able to get rid of the bug she had.  She's doing fine but only been taking it maybe  6 weeks.

 Hope all is good when you have your MRI.Will be thinking of you.Let us know when you get the results. 

Lynn Smith

 

 

 

PennyJ's picture
PennyJ
Posts: 31
Joined: Dec 2012

Hi Patricia,

I have been taking Arimidex for about 6 months and really didn't have too much difficulty, just hot flashes and occassional joint pain.  2 weeks ago however I started developing extreme fatigue (had to take a nap after grocery shopping) and now everything hurts, a lot (spine, back muscles, elbows, knees, hips).  My onc also recommended that I stop the Arimidex for 2 weeks and then either restart it or try a different aromatase inhibitor.  When you stopped for 2 wks, did you feel any change/improvement in your numbness and tingling?  I am really determined to keep taking the anti-estrogen meds for as long as is recommended because I really want to survive this thing, but I have to admit that after working so hard to recover from everything and get back to working full time, this is very frustrating.

Hope your MRI went well, have you gotten your results yet?

Take care,

Penny

maureenb
Posts: 6
Joined: May 2011

I am on the generic of Arimidex and have all the side effects that go with it.  I have been on it for  1 1/2 years.  I am afraid to go off because I don't want the cancer to come back.  I also get the pains in the joints, my feet, my bones, and I also get a real bad rash on my legs that itch and bleed, and I am tried all the time.  Just a hot mess but it is the only thing I can take.  My doctor said I can go off but it will increase my chances of it coming back.  So you grin and bear it. You ladies are the only ones who truly understand what we go through and I may not always post but I read it every day.  Thank you for being there.

Maureen

 

Double Whammy's picture
Double Whammy
Posts: 2276
Joined: Jun 2010

but my reasons are different.  I tolerated Arimidex well.  It's just that all of my hair did not return after chemo 2 1/2 years ago and I have exhaused numerous avenues, including rogaine.  I had all the necessary exams, biopsies, and lab work to determine if there is a medical reason (thyroid, autoimmune stuff, etc.).   My only conclusion is it's the cancer treatments - either permanent hair loss from Taxotere which is rare, but does happen, or it's the arimidex (I assume because of how it works to inhibit the conversion of enzymes to estrogen by blocking production of aromatase - or something like that).  The Rogaine actually may have made a difference, but not enough, so this latest "experiment" is to rule out Arimidex as the culprit.  Since Tamoxifen works differently, by blocking hormone receptors on cancer cells, this change might make a difference.  Frankly, I think I'd be fine without either but my onc doesn't feel comfortable with that.  The bottom line is I had a full head of hair 3 years ago and now I don't.  The only thing that is different is that I had cancer and they gave me chemotherapy.  It all fell out but it didn't all come back.  I really think it's a no brainer to figure out.

This year I've developed a lot of arthritic symptoms, but I'm 65.  It's probably not the arimidex because I've been on it for 2 years now without joint issues previously.  I believe I'm one of those women who tolerated Arimidex with absolutely no side effects.   I'm not convinced the hair thing is from Arimidex, but we'll see.  

So yes, there are some of us with no known side effects from Arimidex.  I put off starting them because of the fear of the unknown, but I really do think I did well on it.  I've been on Tamoxifen for 2 weeks now and am tolerating that well, too.

And I do have to say, those of us who will remain cancer free for the rest of our lives won't know whether it was Arimidex, Tamoxifen, or the luck of the draw.  If we do have a recurrence, we also don't know if the hormone therapy failed or if our cancer was just smarter than it.  I suppose if we don't take it and have a recurrence, we could say we should have taken it, but it only decreases our odds by something like 50% anyway.   We can still have a recurrence.  I wish there was a way to determine who of us has remaining cells to deal with and who doesn't so putting us on these yucky drugs was based on more than "just in case". 

 

Suzanne 

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network